Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 83, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 23, 2025, 5:48 PM CDT for Jeff Davis County, Reeves County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2025, 5:48 PM CDT (22:48 UTC)
- Expired
- Jul 23, 2025, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jeff Davis County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 189 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WGUS54 KMAF 232248
FFWMAF
TXC243-389-240145-
/O.NEW.KMAF.FF.W.0083.250723T2248Z-250724T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
548 PM CDT Wed Jul 23 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
North Central Jeff Davis County in southwestern Texas...
Southwestern Reeves County in southwestern Texas...
* Until 845 PM CDT.
* At 548 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Jeff Davis and Southwestern
Reeves Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3114 10379 3092 10385 3102 10411 3122 10403
FLASH FLOOD...RADAR INDICATED
$$
941 follow-up statement
839
WGUS74 KMAF 240101
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
801 PM CDT Wed Jul 23 2025
TXC243-389-240145-
/O.CON.KMAF.FF.W.0083.000000T0000Z-250724T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-Reeves TX-
801 PM CDT Wed Jul 23 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT THIS
EVENING FOR NORTH CENTRAL JEFF DAVIS AND SOUTHWESTERN REEVES
COUNTIES...
At 801 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...mainly
rural areas of North Central Jeff Davis and Southwestern Reeves
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3114 10379 3092 10385 3102 10411 3122 10403
FLASH FLOOD...RADAR INDICATED
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 1:26 PM CDT, 4 hours 22 minutes earlier. Its key messages:
- Updated at 117 PM CDT Wed Jul 23 2025
- Thunderstorms are possible throughout West Texas and Southeast New Mexico today, with the best chances over the Davis Mountains. Flash flooding will be possible, as well as gusty winds and frequent lightning with the strongest storms.
- Temperatures remain at or above normal through the extended. Rain chances stay low after today (10-30%) and mainly in the higher terrain.
Area forecast discussion, Jul 23, 1:26 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 126 PM CDT Wed Jul 23 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 117 PM CDT Wed Jul 23 2025 - Thunderstorms are possible throughout West Texas and Southeast New Mexico today, with the best chances over the Davis Mountains. Flash flooding will be possible, as well as gusty winds and frequent lightning with the strongest storms. - Temperatures remain at or above normal through the extended. Rain chances stay low after today (10-30%) and mainly in the higher terrain. && .SHORT TERM... (This afternoon through Thursday night) Issued at 117 PM CDT Wed Jul 23 2025 Current satellite imagery and latest RAP analysis depicts upper- level shortwave troughing from eastern New Mexico to west-central Texas, along with the upper low we have seen the past couple of days across northern Oklahoma and southern Kansas. This will be one of the last days where quite a bit of locations are going to see isolated and scattered showers/storms as the upper-level low continues to move northeastward and upper-level ridging builds in from the west. Storms are anticipated to initialize in the Davis Mountains early this afternoon before expanding into the Lower Trans Pecos and the Permian Basin later today. The strongest storms will be capable of producing heavy rainfall resulting in flash flooding for a few locations, gusty winds up to 60 mph, and frequent lightning. Forecast soundings highlight more of a flash flooding threat than anything else this afternoon and evening. Skinny CAPE profiles, PWATs reaching over the 90th climatological percentile (1.4-1.5 in), and sufficient moist midRHs signal heavy rainfall producers. Storm motions are forecasted to be slightly quicker compared with the past couple of days, however, it remains slow. The greatest (15-40%) chance for storms look to lie across portions of the Davis Mountains, Lower Trans Pecos, and eastern Permian Basin. The highest flash flood threat will be over these areas given the greater storm chances coinciding with higher soil moisture due to recent plentiful rainfall. Tonight, coverage of storms significantly decrease across the region, especially around midnight. A weak low-level jet develops early tomorrow morning keeping low temperatures above normal for this time of year. The current forecast for Midland International Air and Space Port is 77 degrees. The record "warm low" temperature for tomorrow morning is 78 degrees set back in 2016. There is a low (20-30%) chance for this record to be shattered, but still a chance nonetheless. By tomorrow, upper-level ridging takes hold creating a more hot and dry weather pattern through the rest of the week. High temperatures are forecasted to reach the mid 90s to lower 100s regionwide. More isolated showers/storms are expected to develop across the Davis Mountains down to the Chisos Basin tomorrow afternoon lasting through the evening hours. The primary threats for these storms will remain the same with the potential of flash flooding for a few locations, frequent lightning, and wind gusts up to 60 mph. Lamberson && .LONG TERM... (Friday through Tuesday) Issued at 117 PM CDT Wed Jul 23 2025 Not much has changed in the Long Term Period. Ridging from the southeastern CONUS builds into our area going into the weekend, which will increase thicknesses and continue the warming and drying trend that begins Thursday. Friday still looks to be the hottest day of the forecast, with highs topping out at or around the century mark for most locations (the higher terrain will stay closer to 90 degrees). Meanwhile, lows stay in the upper 60s to mid 70s. Saturday's temperatures look similar to Friday's (albeit a touch cooler). As the ridge develops to the northwest, a weakness/disturbance will help keep Sunday and Monday's temperatures closer to normal (the normal high at MAF is 96 degrees this time of year, and the normal low is 73 degrees). Temperatures begin to warm a bit more by the end of the forecast period, but nevertheless only remain a couple of degrees above normal. Otherwise, rain chances continue to decrease, with the best chances (10-30%) being generally confined to the higher terrain (particularly the Davis Mountains). Sprang && .AVIATION... (18Z TAFS) Issued at 1210 PM CDT Wed Jul 23 2025 VFR conditions and southwesterly to southerly winds are expected to prevail through the period. Thunderstorms are anticipated to develop early this afternoon once again over the higher terrain and expand in coverage northward. Additional development of isolated storms are forecasted over southeast New Mexico and the Permian Basin later this afternoon lasting through the evening. Therefore, -TSRA PROB30s were implemented at most terminals with a TSRA TEMPO at FST due to higher confidence in where these storms will develop. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 100 74 101 / 20 0 0 0 Carlsbad 72 97 71 98 / 10 10 0 0 Dryden 74 100 74 102 / 20 10 0 0 Fort Stockton 74 99 72 100 / 20 20 0 0 Guadalupe Pass 68 89 68 90 / 10 10 0 0 Hobbs 70 97 69 97 / 10 10 10 0 Marfa 64 89 63 91 / 10 40 10 20 Midland Intl Airport 76 100 75 100 / 20 0 0 0 Odessa 74 99 74 99 / 20 0 0 0 Wink 72 99 72 99 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...11 LONG TERM....13 AVIATION...11
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:20 PM CDT | Special Weather Statement | MAF | Borden | 25 min |
| Jul 22, 8:21 PM CDT | Special Weather Statement | MAF | Dawson | 24 min |
| Jul 22, 8:42 PM CDT | Special Weather Statement | MAF | Borden | 33 min |
| Jul 22, 9:23 PM CDT | Special Weather Statement | MAF | Scurry | 22 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.